Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Tallahassee, FL

August 9, 20115 counties in Georgia

NWS Tallahassee, FL issued this special weather statement at Aug 9, 2011, 7:46 PM EDT for 5 counties in Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2011, 7:46 PM EDT (23:46 UTC)
Expired
Aug 9, 2011, 8:45 PM EDT
In force
59 min
Issued by
NWS Tallahassee, FL

Counties Brooks County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA, Thomas County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2727 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
-52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

586 
WWUS82 KTAE 092346
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
746 PM EDT TUE AUG 9 2011

GAZ146-147-158>161-100045-
THOMAS GA-LOWNDES GA-LANIER GA-BROOKS GA-COLQUITT GA-COOK GA-
746 PM EDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BROOKS...COLQUITT...
COOK...LANIER...LOWNDES AND THOMAS COUNTIES...

* UNTIL 845 PM EDT

AT 742 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST OF
VALDOSTA TO 24 MILES NORTHWEST OF VALDOSTA TO 36 MILES SOUTH OF
ALBANY...OR ALONG A LINE EXTENDING FROM COURTHOUSE TO REED BINGHAM
STATE PARK TO QUALITY...MOVING SOUTH AT 20 MPH.

THESE STORMS WILL BE NEAR...
  VALDOSTA BY 840 PM EDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3084 8301 3084 8308 3080 8312 3065 8313
      3070 8402 3113 8399 3118 8358 3115 8331
      3111 8333 3104 8328 3103 8329 3103 8320
      3106 8320 3107 8317 3114 8316 3112 8296
      3087 8297
TIME...MOT...LOC 2346Z 340DEG 16KT 3104 8298 3109 8354
          3107 8400

$$

25-CAMP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:55 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Aug 9, 3:55 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 PM EDT TUE AUG 9 2011

.SYNOPSIS...
CONVECTION IS JUST GETTING STARTED FOR MOST AREAS AFTER
AN ACTIVE MORNING OVER THE GULF AND AREAS NEAR THE COAST IN NORTH
FLORIDA. EXPECT THUNDERSTORMS TO BECOME MORE NUMEROUS THIS AFTERNOON
THROUGH THE FIRST PART OF THE EVENING AS A MORE POTENT SHORTWAVE
SLIDES SOUTHEAST OUT OF CENTRAL ALABAMA THROUGH OUR FORECAST AREA.

AS FOR THE SEVERE THREAT THIS AFTERNOON...A LINE OF STORMS IS
FORMING ALONG EAST-CENTRAL MS...THROUGH CENTRAL AL...INTO CENTRAL
GA...AS IT MOVES ACROSS OUR CWA IT WILL BRING WITH IT A THREAT FOR
SOME ISOLATED SEVERE STORMS. THE MAIN THREAT WITH ANY STORMS THAT DO
BECOME SEVERE WILL BE DAMAGING WINDS. A WIDESPREAD SEVERE EVENT IS
NOT EXPECTED.

TEMPERATURES HAVE BEEN KEPT IN CHECK OVER MUCH OF NORTH FLORIDA DUE
TO THE MORNING AND EARLY AFTERNOON CONVECTION...AS WELL AS THE
LINGERING CIRRUS DECK FROM THESE STORMS. LOWER 90S WILL BE COMMON IN
THESE AREAS WITH MIDDLE 90S LIKELY FOR ALL OTHER LOCATIONS. WITH A
MUGGY AIRMASS IN PLACE IT WILL FEEL NEAR 100 DEGREES OVER NORTH
FLORIDA WITH HEAT INDICIES CLIMBING TO BETWEEN 105 AND 108 DEGREES
IN WARMER SPOTS.

&&

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
TONIGHT...STORMS WILL COME TO AN END OVER LAND AROUND THE MIDNIGHT
HOUR TONIGHT WITH THE FOCUS FOR STORMS SHIFTING OFFSHORE THROUGH THE
LATE NIGHT INTO THE MORNING TOMORROW.

TOMORROW...DRIER AIR WILL OVERSPREAD THE REGION ON THE BACKSIDE OF
THE PASSING SHORTWAVE ACTING TO SUPPRESS CONVECTION. HAVE GONE WITH
BELOW AVERAGE POPS FOR THE AFTERNOON...BUT STILL EXPECT SOME
DEVELOPMENT ALONG THE SEABREEZE FRONT IN THE AFTERNOON. HIGHS WILL
CLIMB INTO THE MID 90S WITH HEAT INDICIES WELL INTO THE 100S.
HOWEVER...HEAT INDICIES WILL REMAIN BELOW ADVISORY CRITERIA.

THURSDAY...POPS WILL COME BACK UP TO NEAR...OR SLIGHTLY ABOVE
AVERAGE DUE TO ANOTHER MID/UPPER LEVEL IMPULSE. BEST COVERAGE OF
STORMS WILL BE OVER OUR WESTERN ZONES. HIGHS WILL CONTINUE TO CLIMB
INTO THE UPPER 90S AND FUTURE SHIFTS WILL HAVE TO MONITOR THE NEED
FOR A HEAT ADVISORY AS THE TIME DRAWS NEARER.

&&

.LONG TERM (FRIDAY THROUGH NEXT TUESDAY)...
THE MODELS AGREE THAT THE LARGE SCALE PATTERN WILL BE IN TRANSITION
FOR MUCH OF THE EXTENDED FORECAST PERIOD...AND WILL USE PRETTY MUCH
A STRAIGHT BLEND OF THE GFS AND EURO THIS MORNING. THE RELATIVELY
ZONAL FLOW ALOFT WILL BECOME SIGNIFICANTLY MORE AMPLIFIED BY THE
WEEKEND...WITH MEAN TROUGHS OFF THE WEST COAST AND OVER THE EASTERN
U.S. AND THE HOT RIDGE RETREATING WEST AND THEN NORTH AS THE PATTERN
GRADUALLY AMPLIFIES. FOR THE TRI-STATE AREA THIS WILL MEAN STARTING
OUT FRIDAY WITH HIGH TEMPERATURES APPROACHING THE CENTURY MARK
AGAIN... FOLLOWED BY A GRADUAL TREND DOWNWARD THROUGH THE WEEKEND
INTO THE FIRST OF NEXT WEEK...THOUGH TEMPERATURES WILL STILL REMAIN
A LITTLE ABOVE NORMAL. A VIGOROUS SHORT WAVE WILL DIG INTO THE MEAN
TROUGH OVER THE EASTERN U.S. ON THE WEEKEND...PUSHING A FRONTAL
BOUNDARY SOUTHWARD INTO THE AREA. WILL START OUT WITH BELOW NORMAL
POPS THEN INCREASE THEM TO NEAR SEASONAL NORMALS BY THE FIRST OF THE
WEEK...AS TEMPERATURES AND PRESSURES DECREASE ALOFT OVER THE AREA.

&&

.MARINE...
WINDS AND SEAS WILL REMAIN ELEVATED BETWEEN A TROUGH OF LOW PRESSURE
TO OUR NORTH...AND HIGH PRESSURE NOSING IN TO THE EASTERN GULF.
SMALL CRAFT OPERATORS ARE URGED TO EXERCISE CAUTION AS WINDS BETWEEN
15 AND 20 KNOTS AND SEAS BETWEEN 2 AND 4 FEET ARE EXPECTED. WINDS
WILL REMAIN AT CAUTIONARY LEVELS THROUGH THE FIRST PART OF THE
AFTERNOON TOMORROW AND BEGIN TO FALL BELOW HEADLINE CRITERIA
WEDNESDAY NIGHT.

&&

.AVIATION...
WITH LOTS OF TSRA STILL SITUATED ALONG THE COAST IT LOOKS TO BE A
LATER START TO THE INLAND CONVECTION TODAY. THUS TEMPOS BEGIN AROUND
20Z FOR MOST SITES. ONCE THE LAND BREEZE KICKS IN AFTER SUNSET AND
TEMPERATURES DROP THE SHOWERS SHOULD DISSIPATE BY 02Z AND MOVE
OFFSHORE. FOR THE LATE OVERNIGHT/EARLY MORNING PERIOD...MVFR BR
CONDITIONS WERE PUT IN PLACE FOR DHN...ABY AND VLD.

&&

.FIRE WEATHER...
LOW LEVEL MOISTURE WILL REMAIN ACROSS MUCH OF THE TRI-STATE AREA
THROUGH THE FORECAST PERIOD...AND RELATIVE HUMIDITIES WILL REMAIN
ABOVE CRITICAL LEVELS. THERE ARE NO FIRE WEATHER CONCERNS FOR THE
REMAINDER OF THE WEEK INTO NEXT WEEKEND. LOOKING AHEAD...A SURGE OF
DRIER AIR IS EXPECTED TO SPREAD SOUTHWARD ACROSS THE AREA AROUND THE
FIRST OF NEXT WEEK...AND CONDITIONS WILL NEED TO BE MONITORED FOR
POSSIBLE RED FLAG CONDITIONS AT THAT TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   76  95  76  98  75 /  40  40  20  30  20
PANAMA CITY   78  91  80  92  79 /  40  30  20  50  20
DOTHAN        74  96  76  97  74 /  40  30  20  40  20
ALBANY        74  96  74  96  73 /  40  20  20  30  10
VALDOSTA      75  96  73  99  74 /  30  40  20  30  20
CROSS CITY    76  93  76  97  77 /  30  40  30  40  30
APALACHICOLA  80  92  81  94  80 /  40  30  20  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

LONG TERM...DUVAL
AVIATION/FIRE WEATHER...HERSEY/GODSEY
REST OF DISCUSSION...HARRIGAN
Hazardous weather outlook, Aug 9, 11:13 AM EDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1113 AM EDT TUE AUG 9 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-100100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1113 AM EDT TUE AUG 9 2011 /1013 AM CDT TUE AUG 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME NORTHERN
REACHES OF OUR FORECAST AREA IN SOUTHEAST ALABAMA AND SOUTHWEST
GEORGIA THIS AFTERNOON...

.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED
ACROSS THE REGION TODAY. GUSTY WINDS ARE POSSIBLE IN AFTERNOON
STORMS. ALTHOUGH A WIDESPREAD SEVERE EVENT IS NOT EXPECTED...IT IS
CERTAINLY POSSIBLE THAT A FEW STORMS MAY BECOME SEVERE WITH DAMAGING
WINDS BEING THE MAIN THREAT. THE STORM PREDICTION CENTER HAS
INCLUDED PORTIONS OF OUR FORECAST AREA IN SOUTHEAST ALABAMA AND
SOUTHWEST GEORGIA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THERE
IS A MODERATE RISK OF RIP CURRENTS ALONG THE WEST...SOUTHWEST...AND
SOUTH FACING BEACHES OF GULF...BAY...AND WALTON COUNTIES TODAY.
MARINERS SHOULD EXERCISE CAUTION TODAY ACROSS THE LOCAL WATERS
OUTSIDE OF APALACHEE BAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE OVERALL COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE
WEDNESDAY AND THURSDAY. WITH THE DECREASING CONVECTION WE WILL SEE
AFTERNOON TEMPERATURES APPROACHING OR EXCEEDING THE CENTURY MARK
AT SOME INLAND LOCATIONS. THIS COMBINED WITH DEW POINTS IN THE
LOWER TO MID 70S OVER PORTIONS OF NORTH FLORIDA WILL ELEVATE HEAT
INDICES AT OR ABOVE 110 DEGREES AND A HEAT ADVISORY MAY BE NEEDED.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
BEGINNING FRIDAY AND CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE CONSIDERED ACTIVATED AT THE FIRST ISSUANCE OF
A WATCH OR WARNING FOR THEIR AREA.

HARRIGAN/BARRY

In the hours before

Special weather statement, Aug 9, 6:32 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
632 PM EDT TUE AUG 9 2011

GAZ148-092300-
BERRIEN GA-
632 PM EDT TUE AUG 9 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BERRIEN COUNTY...

* UNTIL 700 PM EDT

AT 630 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 21 MILES EAST OF TIFTON...OR NEAR GLORY...MOVING EAST AT
15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3123 8304 3122 8305 3134 8337 3146 8335
      3146 8314 3141 8313 3138 8311 3136 8310
      3133 8305 3131 8305 3127 8303
TIME...MOT...LOC 2232Z 290DEG 14KT 3141 8315

25-CAMP
Local storm report, Aug 9, 6:48 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
648 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     3 W ARITON              31.60N 85.77W
08/09/2011                   DALE               AL   EMERGENCY MNGR

            A COUPLE OF TREES DOWN NEAR COFFEE-DALE COUNTY LINE.

&&

CAMP
Local storm report, Aug 9, 7:05 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
705 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     DOTHAN                  31.22N 85.39W
08/09/2011                   HOUSTON            AL   EMERGENCY MNGR

            TREE DOWN ON HOUSE IN DOWNTOWN DOTHAN.

&&

CAMP
Special weather statement, Aug 9, 7:20 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
720 PM EDT TUE AUG 9 2011

GAZ142>145-100000-
MITCHELL GA-MILLER GA-BAKER GA-EARLY GA-
720 PM EDT TUE AUG 9 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAKER...
EARLY...MILLER AND MITCHELL COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 800 PM EDT

AT 717 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 33 MILES SOUTHWEST OF ALBANY...OR NEAR CRESTVIEW...
MOVING SOUTHEAST AT 25 MPH.

PEOPLE IN EASTERN EARLY...MILLER...BAKER...AND MITCHELL COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3116 8431 3109 8437 3110 8458 3129 8476
      3138 8461
TIME...MOT...LOC 2319Z 314DEG 23KT 3130 8463

17-GOULD
Special weather statement, Aug 9, 7:36 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
736 PM EDT TUE AUG 9 2011

FLZ009>011-100030-
HOLMES FL-WASHINGTON FL-JACKSON FL-
636 PM CDT TUE AUG 9 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR HOLMES...JACKSON
AND WASHINGTON COUNTIES IN THE FLORIDA PANHANDLE...

* UNTIL 730 PM CDT

AT 633 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 23 MILES SOUTH OF ENTERPRISE...OR NEAR SMITH
CROSSROADS...MOVING SOUTHEAST AT 20 MPH.

PEOPLE IN EASTERN HOLMES...NORTHERN WASHINGTON AND WESTERN JACKSON
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3099 8540 3065 8517 3062 8584 3099 8588
      3099 8571
TIME...MOT...LOC 2335Z 316DEG 15KT 3098 8575

17-GOULD
Special weather statement, Aug 9, 7:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
746 PM EDT TUE AUG 9 2011

GAZ146-147-158>161-100045-
THOMAS GA-LOWNDES GA-LANIER GA-BROOKS GA-COLQUITT GA-COOK GA-
746 PM EDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BROOKS...COLQUITT...
COOK...LANIER...LOWNDES AND THOMAS COUNTIES...

* UNTIL 845 PM EDT

AT 742 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST OF
VALDOSTA TO 24 MILES NORTHWEST OF VALDOSTA TO 36 MILES SOUTH OF
ALBANY...OR ALONG A LINE EXTENDING FROM COURTHOUSE TO REED BINGHAM
STATE PARK TO QUALITY...MOVING SOUTH AT 20 MPH.

THESE STORMS WILL BE NEAR...
  VALDOSTA BY 840 PM EDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3084 8301 3084 8308 3080 8312 3065 8313
      3070 8402 3113 8399 3118 8358 3115 8331
      3111 8333 3104 8328 3103 8329 3103 8320
      3106 8320 3107 8317 3114 8316 3112 8296
      3087 8297
TIME...MOT...LOC 2346Z 340DEG 16KT 3104 8298 3109 8354
          3107 8400

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 11:32 AM EDTSpecial Marine WarningTAE43 min
Aug 9, 11:39 AM EDTSpecial Marine WarningTAE51 min
Aug 9, 11:47 AM EDTSpecial Weather StatementTAEDixie43 min
Aug 9, 3:52 PM EDTSpecial Weather StatementTAEMadison23 min
Aug 9, 7:36 PM EDTSpecial Weather StatementTAEHolmes54 min
Aug 9, 5:31 PM EDTSpecial Weather StatementTAELee44 min
Aug 9, 5:36 PM EDTSpecial Weather StatementTAEQuitman39 min
Aug 9, 6:23 PM EDTSevere Thunderstorm WarningTAEEarly37 min
Aug 9, 6:32 PM EDTSpecial Weather StatementTAEBerrien28 min
Aug 9, 6:38 PM EDTSevere Thunderstorm WarningTAEBerrien37 min
Aug 9, 7:20 PM EDTSpecial Weather StatementTAEBaker40 min
Aug 9, 7:30 PM EDTAreal Flood AdvisoryTAEBerrien, Colquitt, Cook, Tift, Worth60 min
Aug 9, 5:21 PM EDTSevere Thunderstorm WarningTAECoffee, Dale, Henry54 min
Aug 9, 6:01 PM EDTSevere Thunderstorm WarningTAEDale, Henry29 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.